Bloating and Hardness 4 months after laproscopic appendectomy
Hello, I am a 26 year old female and had a laproscopic appendectomy October 10, 2008 and four months later I experience bloating and hardness after I eat and drink anything. I went back to my gastro and surgeon and they stated that they think I have IBS. I don't know what is going on but after every meal I look as if I am at least 4 months pregnant and I am so uncomfortable. I don't know what more to do because no further tests were run after my surgery or my complaints. Am I to be worried? I think that something is seriously wrong with my abdomen. Also, I know I had stitches for the deep tissue but why is my naval area still so sensitive?
If one of the incisions for the laproscope were near your naval, you could have an infection going on. But if the gastro and surgeon didn't detect it, perhaps not. One time I got bloated and coughed, and wound up with a minor umbilical hernia, and it hurt for a couple weeks and then went away.
What I really think is going on is, usually you have to take a bunch of antibiotics and pain pills after an op like that. Those drugs can cause your symptoms. There are two things caused by those meds, and these are relatively simple things that you can fix on your own.
First, antibiotics kill off both good and bad bacteria in the guts. To restore the good bacteria, you can eat Activia yogurt or drink Acidophilus milk for a couple weeks. Second, pain meds can dry out a person and cause constipation, so to relieve that, you should drink lots of extra water, eat more fiber like oat and wheat grain bread or cereal (and put chopped prunes and blueberries on the cereal), and do daily stretching exercise for a couple weeks, too. You could also try some enemas and laxatives to get your bowels moving more regularly too.
I'm interested to know how your stomach healed? I'm having the same symptoms 4 months after my appendectomy. Hardness and swelling around stomach incision. I'm very bothered by it and my doctor thinks its edema. I have a feeling its not edema and hope it heals soon. Your response would be appreciated.
Exactly the same thing is happening to me know. It's been about 5 months for me and my stomach is swelling and I feel hardness, too. Especially after I eat. I just started taking Culturelle a couple of days ago and yesterday and today I started having a little pain just under my belly button. I stopped taking it and the pain is starting to go away. I wonder if my belly is so screwed up that it is causing me the pain getting it back to good and bad bacteria. i don't know WHAT to do. I've gained the most weight I've ever been (154 lb.) If anyone finds the answer, Please post it! Thanks
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.